Doctor insights on:
Citalopram 80 Mg Dose
Citalopram is a ssri medication used to treat anxiety and depression disorders, it's also used to treat ptsd and ocd. It takes 4 to 6 weeks to be fully effective. Side effects; sedation, minor temporary stomach issues, delayed orgasm in males and rarely weight gain. It is ...Read more
Yes, pretty common: I usually start patients on a half-dose to avoid this, then go to the full dose after a day or two. Usually the body adjusts and the jittery feeling fades after a few days. If it's tolerable I suggest sticking with it. If not, tell your doctor, who may lower your dose or try something else. ...Read more
Celexa (citalopram): Yes, temporary side-effect.Get a more detailed answer ›
Hi I just got my celexa (citalopram) dose increased, I was wondering how long it takes to really take effect. Thanks?
It all depends on your pharmacogenetics.
In other words, it depends how your body metabolizes the medications. It may take several days to several weeks ...Read more
Help! Took a double dose of celexa (citalopram) this morning on accident during the morning hustle. I take 20mg normally. Is this going to hurt me?
One time: Extra dose shouldn't cause any issues.Get a more detailed answer ›
I accidentally took one dose to many of my citalopram hydrobromide 40mg and focalinXR 24 hr. 40 mg. I just cut back on my focaln. What should I do.?
1 extra dose: 1 extra dose should not cause you any serious issues. BUT, you need to be aware of and remember your daily dosing better. Try putting the meds the same place every day, or better yet getting weekly pill dispenser filled weekly, and when the pills are gone, you know you took them. Best wishes. ...Read more
Can u just stop taking drug celexa (citalopram) 1 day, after being on reg daily dose 10months, would that even be healthy? If must stop med, sugg how? Makin appt lt
Are you ok?: By missing 4 doses, that typically mean you did not take it for 4 days. How do you feel? If this the beginning of treatment this will affect you more than if you have been taking the Celexa (citalopram) for quite a while. I would guess 4 days is about as many as you can miss and not notice much difference; after that I would bet you might not feel so ok any more. Best to take every day! ...Read more
Confir with your Dr.: What is your goal? Never add anything without discussing with your dr. A risk albeit slim of a serotonergic syndrome, discuss with your psychiatrist, be aware of the signs and symptoms. He / she can explain the difference between signs and symptoms. Also discuss all dx's ; rx, escitalopram vs citalopram, all treatment options especially therapy should be included. Therapist-md talk essential! ...Read more
If 20mg of celexa (citalopram) controls my anxiety will that dose stay working for a long time or stop?
Maybe: Depends. How long have you been stable on this medication? It may take a month or more before it reaches full effectiveness, and may need adjustment during the first 6 months. Once you find a level that works for 6 mo or more, you could remain stable for decades or more.. ...Read more
Tried celexa (citalopram) 5mg, day 2 worst anxiety of my life stopped meds, why am I so sensitive to small dose? I am not the norm- Scared to try a new med
Unusual: Your reaction is relatively rare, especially on such a low dose. As far as I know the smallest dose celexa (citalopram) comes in is 10 mg - so are breaking the 10 mg in half? Also, are you taking any other meds- prescription or otherwise? Had any liver problems? Have you experienced anything like this with other meds? Have a conversation with the prescribing doc to figure out what the issue/s might be. ...Read more
My psychiatrist increased my dose of celexa (citalopram) to 150mg. I felt better on 50mg. Is 150mg a usual dosage?
No: Concerns with cardiac side effects have put limits on recommended Celexa (citalopram) dosage to 40 mg/day. Suggest you check prescription bottle label to make sure you are not mistaken. If dose is 150 mg, discuss lowering with prescribing doctor. I hope this helps and you feel better soon. ...Read more
Is it normal to have diarrhea after taking very 1st dose of 10mg of celexa (citalopram)? Took at 7pm. Had diarrhea at 6am
Very common, alas: Transient diarrhea happens after one starts medications of this class. Most times the GI upset dissipates; if it doesn't, the rx trial may be a 'bust' despite any efficacy it provides. ...Read more
Can I skip tonight's dose of Citalopram? I'm taking 10mg at night but having to many side effects and seeing if it would ease the side effects.
CAN you? Of course!: But SHOULD YOU stop your medication? That's a different question and perhaps more appropriate. You should never readjust your medications or their doses without checking with your doctor. If the side effects are simply intolerable then, fine but make every effort to contact the physician tout de suite and let them know. They'll want to substitute with something else in all likelihood. ...Read more
No: Drugs. Com states the following about genitourinary side effects for women: "female reproductive disorders including galactorrhea, breast pain, breast enlargement, and vaginal hemorrhage have been reported infrequently." I doubt the Celexa (citalopram) is the cause, but please consult with your prescribing provider if the spotting continues. ...Read more
I was on 10 mg of citalopram and I upped my dose to 15 mg and now I feel horribly depressed again. Advice?
Medications require: Careful monitoring/adjustment by prescriber. Take only as prescribed. Discuss effects & symptoms with prescriber who will guide dosing or consider additional/alternative interventions/therapy. It is possible that 10mg is better than nothing but 15 mg is too much. Consider life situations that may be contributing to depression & address them. Work on healthy living habits. Hope you feel better soon. ...Read more
I recently went from citalopram to sertraline. I'm on 100mg of sertraline and im still struggling. Should I increase my dose?
Sertraline: I would not make any changes to your dosage without first discussing this with the prescribing medical provider. ...Read more
I took 10 mg of citalopram and stopped it after 1 dose. Today is the 4th day and I am still having anxiety and sleeplessness. When will it stop?
17wks pregnant on citalopram all of sudden felt low and anxiety started upped my dose to 30mg 5 days ago and starting to feel better. Is it the meds?
Depression: Depression tends to fluctuate during pregnancy. Sometimes medication adjustment is required. If 30 mg of Celexa has helped, continue with that unless not contraindicated. Celexa and like drugs in the same class, except for paxil, (paroxetine) appear to be safe in pregnant women ; are quite effective. ...Read more
Can citalopram cause frequent urination? I have been taking 20mg dose for a week and for the past two days have had frequent urination with no pain?
Is 20mg of celexa (citalopram) a effective dose for a 30 years 270lbs for panic attacks it has made me better but would higher dose work better makes me spacey?
Weighty question: Weight has really little to do with drug metabolism in adults. The question is which is the most effective dose for your symptoms? If good control isn't happening, try a higher dose in conjunction with doctor's advice. Doses up to 80 mg are not unreasonable. Celexa (citalopram) is not a cure, so the lowest effective dose is the best dose. ...Read more
What should I do if I missed a dose of 30mg of celexa (citalopram) last night and am now anxious, nausous, and shaky? I am 16 years old. I have been on celexa (citalopram) for about a year.
Don't: Don't double your dose. Take your regular dose tonight. You can often take the missed dose late, but don't want to double the dose. Hope you feel better soon. The symptoms you are feeling may be discontinuation symptoms. That is why, when this type of medication is stopped, one tapers off it slowly under a doctor's supervision. Take care. ...Read more
Dr said I needed to up my celexa (citalopram) dose from 20-40 and said to do them both starting now, is that okay? Any side effects to expect? Will this help me get back on track as taking 20 mg seems to have stopped working, worked great before though!
The word? BOTH?: I absolutely do not understand what you mean when you use the word BOTH. Questions are good but more appropriately asked of your doctor who did the prescribing. Nobody on a network such as this should be suggesting you do anything differently from what your doctor has ordered. If you tolerated 20 you will likely tolerate 40 without difficulty. How about cognitive behavioral therapy? Tried that? ...Read more
Feeling dizzy/weird after missing a dose of celexa (citalopram). Could this be the reason why I felt that way?
Due to serotonin: Some people's serotonin receptors become sensitized with an ssri medication like Celexa (citalopram) and when they miss a dose may have sides effects similar to what you're describing. It's technically called serotonin discontinuation syndrome although many call it withdrawal. It is based on your dose, how long you were without it, and your body's own sensitivity to an ssri. Remember to stay hydrated. ...Read more